Alert archive / Nebraska / Red Flag Warnings in 2016

Red Flag Warning 1, NWS Hastings, NE

February 26, 201610 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this red flag warning at Feb 26, 2016, 2:21 PM CST for 10 counties in Nebraska; 6 counties in Kansas. It took effect at Feb 27, 2016, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2016, 2:21 PM CST (20:21 UTC)
In effect from
Feb 27, 2016, 12:00 PM CST
Expired
Feb 27, 2016, 6:00 PM CST
In force
6 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Clay County, NE, Fillmore County, NE, Franklin County, NE, Hall County, NE, Hamilton County, NE, Nuckolls County, NE, Thayer County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 20 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2016-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2016-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

322 
WWUS83 KGID 262021
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
221 PM CST FRI FEB 26 2016

KSZ005>007-017>019-270500-
/O.NEW.KGID.FW.W.0001.160227T1800Z-160228T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-
221 PM CST FRI FEB 26 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
005...006...007...017... 018 AND 019...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SATURDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 005...006...007...017... 
  018 AND 019. 

* WIND...SOUTHWEST 15 TO 25 MPH...GUSTING AS HIGH AS 35 MPH.

* HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY...EXHIBIT
  EXTREME FIRE BEHAVIOR...AND BE DIFFICULT TO CONTROL. USE CAUTION
  WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HALBLAUB
6 follow-up statements
239 
WWUS83 KGID 270345
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
945 PM CST FRI FEB 26 2016

KSZ005>007-017>019-271200-
/O.CON.KGID.FW.W.0001.160227T1800Z-160228T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-
945 PM CST FRI FEB 26 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 005...006...007...017... 018 AND 019...

* AFFECTED AREA...FIRE WEATHER ZONES 005...006...007...017... 
  018 AND 019. 

* WIND...SOUTHWEST 15 TO 25 MPH...GUSTING AS HIGH AS 35 MPH.

* HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY...
  EXHIBIT EXTREME FIRE BEHAVIOR...AND BE DIFFICULT TO CONTROL. 
  USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN 
  A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HEINLEIN
746 
WWUS83 KGID 270839
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
239 AM CST SAT FEB 27 2016

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON...

.THE COMBINATION OF LOW RELATIVE HUMIDITY VALUES WITH DRY FUELS
AND GUSTY SOUTHWESTERLY WINDS WILL RESULT IN POTENTIALLY
DANGEROUS FIRE WEATHER CONDITIONS TODAY.

NEZ077-085>087-271800-
/O.EXA.KGID.FW.W.0001.160227T1800Z-160228T0000Z/
FILLMORE-WEBSTER-NUCKOLLS-THAYER-
239 AM CST SAT FEB 27 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY VALUE FOR FIRE WEATHER
ZONES 077...085...086 AND 087...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 077...085...086 AND 087... 

* WIND...SOUTHWEST 15 TO 20 MPH...GUSTING AS HIGH AS 30 MPH.

* HUMIDITY...AS LOW AS 18 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY... 
  EXHIBIT EXTREME FIRE BEHAVIOR...AND BE DIFFICULT TO CONTROL. 
  USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN 
  A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ005>007-017>019-271800-
/O.CON.KGID.FW.W.0001.160227T1800Z-160228T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-
239 AM CST SAT FEB 27 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 005...006...007...017...018 AND 019...

* AFFECTED AREA...FIRE WEATHER ZONES 005...006...007...017... 
  018 AND 019. 

* WIND...SOUTHWEST 15 TO 25 MPH...GUSTING AS HIGH AS 35 MPH.

* HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY... 
  EXHIBIT EXTREME FIRE BEHAVIOR...AND BE DIFFICULT TO CONTROL. 
  USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN 
  A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ROSSI
370 
WWUS83 KGID 271800
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1200 PM CST SAT FEB 27 2016

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON...

.THE COMBINATION OF LOW RELATIVE HUMIDITY WITH DRY FUELS AND
GUSTY SOUTHWESTERLY WINDS WILL RESULT IN POTENTIALLY DANGEROUS
FIRE WEATHER CONDITIONS TODAY.

KSZ005>007-017>019-NEZ077-085>087-280000-
/O.CON.KGID.FW.W.0001.000000T0000Z-160228T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FILLMORE-WEBSTER-
NUCKOLLS-THAYER-
1200 PM CST SAT FEB 27 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
005...006...007... 017...018...019...077...085...086 AND 087...

* AFFECTED AREA...FIRE WEATHER ZONES 077...085...086 AND 087...

* WIND...SOUTHWEST 15 TO 25 MPH...GUSTING AS HIGH AS 30 MPH.

* HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY...EXHIBIT
  EXTREME FIRE BEHAVIOR...AND BE DIFFICULT TO CONTROL. USE CAUTION
  WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HALBLAUB
252 
WWUS83 KGID 271800 CCA
RFWGID

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
1200 PM CST SAT FEB 27 2016

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON...

.THE COMBINATION OF LOW RELATIVE HUMIDITY WITH DRY FUELS AND
GUSTY SOUTHWESTERLY WINDS WILL RESULT IN POTENTIALLY DANGEROUS
FIRE WEATHER CONDITIONS TODAY.

KSZ005>007-017>019-NEZ077-085>087-280000-
/O.COR.KGID.FW.W.0001.000000T0000Z-160228T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FILLMORE-WEBSTER-
NUCKOLLS-THAYER-
1200 PM CST SAT FEB 27 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
005...006...007... 017...018...019...077...085...086 AND 087...

* AFFECTED AREA...FIRE WEATHER ZONES 077...085...086 AND 087...

* WIND...SOUTHWEST 15 TO 25 MPH...GUSTING AS HIGH AS 35 MPH.

* HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY...EXHIBIT
  EXTREME FIRE BEHAVIOR...AND BE DIFFICULT TO CONTROL. USE CAUTION
  WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HALBLAUB
145 
WWUS83 KGID 272008 AAA
RFWGID

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
208 PM CST SAT FEB 27 2016

...CRITICAL FIRE WEATHER CONDITIONS ARE IN PROGRESS THIS
AFTERNOON...

.THIS UPDATE IS TO EXPAND THE RFW A LITTLE FURTHER NORTH.

NEZ062>064-075-076-084-280000-
/O.EXA.KGID.FW.W.0001.000000T0000Z-160228T0000Z/
HALL-HAMILTON-YORK-ADAMS-CLAY-FRANKLIN-
208 PM CST SAT FEB 27 2016

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...
007... 017...018...019...077...085...086 AND 087...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 077...085...086 AND 087...

* WIND...SOUTHWEST 15 TO 25 MPH...GUSTING AS HIGH AS 30 MPH.

* HUMIDITY...AS LOW AS 18 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY...
  EXHIBIT EXTREME FIRE BEHAVIOR...AND BE DIFFICULT TO CONTROL. 
  USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN 
  A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ005>007-017>019-NEZ077-085>087-280000-
/O.CON.KGID.FW.W.0001.000000T0000Z-160228T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FILLMORE-WEBSTER-
NUCKOLLS-THAYER-
208 PM CST SAT FEB 27 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...
006...007... 017...018...019...077...085...086 AND 087...

* AFFECTED AREA...FIRE WEATHER ZONES 077...085...086 AND 087...

* WIND...SOUTHWEST 15 TO 25 MPH...GUSTING AS HIGH AS 35 MPH.

* HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY...
  EXHIBIT EXTREME FIRE BEHAVIOR...AND BE DIFFICULT TO CONTROL. 
  USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN 
  A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HALBLAUB
158 
WWUS83 KGID 280006
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
606 PM CST SAT FEB 27 2016

KSZ005>007-017>019-NEZ062>064-075>077-084>087-280115-
/O.EXP.KGID.FW.W.0001.000000T0000Z-160228T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-HALL-HAMILTON-YORK-
ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
606 PM CST SAT FEB 27 2016

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES
005...006...007...017...018...019...062...063...
064...075...076...077...084...085...086 AND 087...

RELATIVE HUMIDITY VALUES WILL RISE TONIGHT AS TEMPERATURES
COOL...THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.
WINDS WILL INCREASE AGAIN OVERNIGHT BEHIND A COLD FRONTAL PASSAGE
WITH GUSTS OF 35 TO 45 MPH POSSIBLE INTO THE DAY ON SUNDAY.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Feb 26, 11:58 AM CST, 2 hours 23 minutes earlier.

Area forecast discussion, Feb 26, 11:58 AM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1158 AM CST FRI FEB 26 2016

.UPDATE...
ISSUED AT 901 AM CST FRI FEB 26 2016

OBSERVED DWPTS ARE RUNNING A BIT BELOW HOURLY FCSTS AND BELOW MOST
GUIDANCE. A SFC TROF IS BISECTING THE FCST AREA AND IT IS MOBILE
WITH MSAS INDICATING PRES RISES OVER WRN SD/NE/KS AND CO. DRIER
AIR IS ADVECTING IN BEHIND THIS TROF AS DWPTS ARE 16-21F UPSTREAM.

THE 12Z LBF/UNR SOUNDINGS SUGGESTS DWPTS ARE ABOUT AS LOW AS
THEY'RE GOING TO GO. FCST DWPTS WERE NUDGED A LITTLE LOWER THAN
THE 4 AM FCST ISSUANCE. FCST HIGHS LOOK ON TRACK WITH OBSERVED
SOUNDINGS AS WELL. WITH TEMPS REACHING THE LOW 60S OVER THE SW
FRINGE OF THE FCST AREA...THIS WILL RESULT IN RH'S AS LOW AS 15%
THERE.

WE WILL BE REEXAMINING POTENTIAL FOR A FIRE WX HEADLINE FOR OUR SE
COUNTIES TOMORROW.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 333 AM CST FRI FEB 26 2016

A SURFACE TROUGH WILL SLIDE ACROSS THE REGION THIS MORNING WITH A
FAIRLY WEAK PRESSURE GRADIENT IN PLACE RESULTING IN LIGHT WINDS TO
START THE DAY. EXPECT A WARM FRONT TO ALSO TRACK ACROSS THE LOCAL
AREA FROM WEST TO EAST LATER IN THE DAY...WITH VERTICAL MIXING
RESULTING IN OCCASIONALLY BREEZY WINDS...GENERALLY WEST OF HIGHWAY
281. WITH THESE BREEZY WINDS AND WARMING TEMPERATURES... COULD SEE
A COUPLE OF HOURS OF ELEVATED FIRE WEATHER CONCERNS...ESPECIALLY
ACROSS OUR SOUTHWEST...SO WILL GO AHEAD AND CONTINUE TO ADVERTISE
THIS POTENTIAL IN THE HWO. THAT SAID...IT LOOKS FAIRLY SAFE THAT
CRITICAL FIRE WEATHER CONDITIONS WILL NOT BE MET...SO NO HEADLINE
WAS CONSIDERED FOR TODAY AS THE GREATER CONCERN FOR MORE CRITICAL
FIRE WEATHER CONDITIONS APPEARS TO BE SATURDAY.

IF IT WAS NOT FOR THE FIRE WEATHER CONCERNS...AN OVERALL NICE DAY
IS EXPECTED ACROSS THE REGION THIS AFTERNOON AS A SURGE IN
TEMPERATURES COMBINED WITH MAINLY CLOUD FREE SKIES WILL RESULT IN
A GENERALLY NICE AFTERNOON. WITH WINDS OCCASIONALLY GUSTING TO 25
MPH OR SO THIS AFTERNOON WEST OF HIGHWAY 281...IT MAY FEEL A BIT
BREEZY AT TIMES...BUT THESE BREEZES ARE STILL NOT TOO BAD BY
NEBRASKA STANDARDS FOR THIS TIME OF YEAR.

OTHERWISE...EXPECT CONTINUED MAINLY CLOUD FREE SKIES AND A
CONTINUED WARMING AIRMASS TO RESULT IN A FAIRLY MILD NIGHT ACROSS
THE REGION OVERNIGHT TONIGHT...WITH LOW TEMPERATURE SATURDAY
MORNING LIKELY REMAINING NEAR OR JUST ABOVE FREEZING ACROSS THE
MAJORITY OF THE LOCAL AREA...WHICH IS ABOUT 10 DEGREES ABOVE
NORMAL FOR THIS TIME OF YEAR.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 333 AM CST FRI FEB 26 2016

PRIMARY FORECAST CONCERNS LIE WITH FIRE WEATHER CONDITIONS ON
SATURDAY...THEN PRECIPITATION CHANCES INTO THE FIRST PART OF THE
WEEK.

A DRY AND WARM START TO THE WEEKEND STILL ON TRACK ACROSS THE
CWA. MODELS IN GOOD AGREEMENT AT 12Z SAT SHOWING NORTHWESTERLY
FLOW IN PLACE IN THE UPPER LEVELS...AHEAD OF LOWER AMPLITUDE
RIDGING OVER THE ROCKIES. THIS RIDGE WILL SHIFT EAST DURING THE
DAYTIME HOURS...DRIVEN BY A SHORTWAVE DISTURBANCE SLIDING THROUGH
THE ROCKIES. AT THE SFC...SWRLY WINDS WILL BE IN PLACE ACROSS THE
ENTIRE CWA BY SUNRISE SAT...AS A TROUGH OF LOW PRESSURE LIES ALOFT
THE HIGH PLAINS. DURING THE DAYTIME HOURS...EXPECTING TO SEE THE
PRESSURE GRADIENT TIGHTEN AS THAT SFC TROUGH PUSHES FURTHER
EAST...ESP AFFECTING THE SERN HALF OR SO OF THE CWA. BETWEEN THAT
AND INCREASED MIXING POTENTIAL...WIND SPEEDS OF 15 TO 25 MPH ARE
EXPECTED. ACROSS THE NWRN PORTIONS OF THE CWA...THEY WILL BE
CLOSER TO THAT SFC TROUGH AXIS...SO THERE IS MORE UNCERTAINTY WITH
HOW STRONG SPEEDS/GUSTS WILL ACTUALLY END UP BEING. INCREASING
TEMPS ALOFT THROUGH THE DAY /GOOD AGREEMENT WITH LOWER/MID TEENS
AT 850MB/ IS EXPECTED TO RESULT IN HIGH TEMPS CLIMBING WELL INTO
THE 60S/LOWER 70S. SEE FIRE WEATHER AFD SECTION BELOW FOR MORE
DETAILS REGARDING FIRE CONCERNS.

SATURDAY NIGHT/SUNDAY...FORECAST IS DRIVEN BY THAT ABOVE
MENTIONED DISTURBANCE MOVING THROUGH THE ROCKIES...WHICH DURING
THIS TIME FRAME LOOKS TO SLIDE THROUGH OUR REGION. MODELS REMAIN
IN GOOD AGREEMENT SHOWING THIS BEING A PROGRESSIVE SYSTEM...WITH
THE BRUNT OF THE LIFT SLIDING EAST OF THE CWA SUNDAY MORNING. LOW
CHANCE POPS REMAIN IN PLACE ACROSS NRN PORTIONS OF THE CWA 12-18Z
SUNDAY...OUR CWA IS ON THE SRN FRINGE OF THE AREA OF PRECIP...SOME
MODELS SHOW NOTHING FOR US. IF WE DO GET PRECIP...TEMPS LOOK TO
REMAIN WARM ENOUGH TO KEEP THINGS AS LIQUID. ACCOMPANYING THIS
DISTURBANCE WILL BE A STRONG COLD FRONT...MORE IN TERMS OF WIND
THAN AIR MASS CHANGE. MODEL TIMING IS PRETTY GOOD...BY 06Z SUN THE
WRLY WINDS HAVE MOVED INTO WRN PORTIONS OF THE CWA...AND BY
SUNRISE NWRLY WINDS ARE CWA- WIDE. WIND SPEEDS ARE EXPECTED TO
INCREASE TO 25 TO 30 MPH...WITH GUSTS NEAR 40 MPH. HIGHS FOR
SUNDAY STILL LOOKING TO BE ABOVE AVERAGE...REACHING THE MID 50S TO
LOWER 60S...WITH MORE SUN AS THE DAY PASSES.

SUNDAY NIGHT/MONDAY...THE FORECAST REMAINS DRY...AS THE CWA SITS
UNDER LOW AMPLITUDE SHORTWAVE RIDGING ALOFT...BETWEEN THE
DEPARTING SYSTEM AND THE NEXT ONE OF INTEREST TO THE WEST. MODELS
NOT IN TOO BAD OF AGREEMENT SHOWING THIS SYSTEM COMING ONSHORE
OVER THE PAC NW...AND MOVING INTO THE NRN ROCKIES BY MON MORNING.
WINDS TAPER OFF SUN NIGHT...MAKING A QUICK SWITCH BACK TO THE S/SW
AHEAD OF THE NEXT TROUGH APPROACHING FROM THE WEST. SERN PORTIONS
OF THE CWA MAY END UP BEING ON THE BREEZY SIDE OF THINGS AGAIN
DURING THE DAY MONDAY. HIGHS ARE FORECAST TO REACH THE LOWER/MID
60S.

LATE MONDAY NIGHT THROUGH TUESDAY NIGHT...PLENTY OF UNCERTAINTY
REMAINS DURING THIS TIME FRAME...AND CONFIDENCE IS LOW. THIS UPPER
LEVEL SYSTEM WILL CONTINUE PUSHING E/SE THROUGH THE ROCKIES...BUT
THERE CONTINUE TO BE SOME DIFFERENCES WITH THE TIMING...AND THE
FORM /CLOSED OR OPEN WAVE/ IT TAKES AS IT MOVES THROUGH. THE GFS
HAS GONE BACK AND FORTH BETWEEN OPEN WAVE AND CLOSED LOW...WITH
THE 00Z BACK ON THE SLOWER/AGGRESSIVE SIDE...MAKING FOR A
POTENTIALLY INTERESTING MON NIGHT/TUES. THE ECMWF AND GEM HAVE
BEEN TRENDING ON THE MORE PROGRESSIVE/NOT AS STRONG SIDE OF
THINGS...SHOWING AT LEAST TUES AFTN ALREADY BEING DRY /GFS LINGERS
THINGS INTO TUES EVENING/. SO...PRETTY HARD TO HAVE MUCH
CONFIDENCE IN ANY ONE PARTICULAR MODEL/RUN. STUCK WITH THE
SUPERBLEND POPS IN THE 30-40 PERCENT RANGE. WILL BE INTERESTING TO
SEE HOW THINGS TREND IN THE UPCOMING MODEL RUNS.

OUTSIDE OF A GLANCING SHOT OF LIGHT PRECIP WEDNESDAY NIGHT...THE
REMAINDER OF THE LONG TERM PERIOD IS DRY. TUESDAY LOOKS TO BE THE
COLDEST DAY OF THE PERIOD...WITH HIGHS IN THE MID 30S TO MID
40S...BUT CONFIDENCE IN THOSE IS ALSO LOW. SHOULD HAVE REBOUNDING
TEMPS THROUGH THE MIDDLE OF THE WEEK.

&&

.AVIATION...(FOR THE 18Z KGRI/KEAR TAFS THROUGH 18Z SAT AFTERNOON)
ISSUED AT 1158 AM CST FRI FEB 26 2016

SIGNIFICANT WEATHER: NONE

VFR SKC THRU 18Z/SAT. NW WINDS 10-15 KTS THIS AFTERNOON BECOME
LIGHT AND VRBL THIS EVE...THEN SW AFTER 06Z. SW WINDS THEN
INCREASE TO 12-15 KTS BY 17Z TOMORROW. CONFIDENCE: HIGH ALL
ELEMENTS ALL TIME PERIODS.

&&

.FIRE WEATHER...
ISSUED AT 333 AM CST FRI FEB 26 2016

AS STATED ABOVE...THE PATTERN IS SETTING UP FOR A WARM AND
BREEZY/WINDY DAY ACROSS THE REGION ON SATURDAY...AND INCREASED
FIRE WX CONCERNS REMAIN. ESPECIALLY ACROSS THE SERN HALF OF THE
CWA...THINGS WILL BE MORE FAVORABLE FOR WINDS IN THE 15 TO 25 MPH
RANGE...AS LOCATIONS FURTHER NW WILL BE CLOSER TO THE SFC TROUGH
...THUS SPEEDS WONT BE AS HIGH. THE SWRLY WINDS EXPECTED TO BE IN
PLACE AND INCREASED MIXING POTENTIAL IS EXPECTED TO RESULT IN
TEMPS CLIMBING INTO THE 60S/70S...WITH DEWPOINTS FALLING INTO THE
20S/30S. CURRENT T/DPT COMBO IS RESULTING IN RH VALUES BELOW 30
PERCENT CWA-WIDE...WITH THE POTENTIAL FOR NEAR/SUB 20 PERCENT
VALUES ACROSS WRN/SRN PORTIONS. AFTER COLLAB WITH NEIGHBORING
OFFICES...DECIDED TO HOLD OFF ON ANY HEADLINES. STILL TIME TO
ADDRESS HEADLINES TODAY...AFTER GETTING ANOTHER RUN OF MODELS AND
CHANCE TO MAKE ANY FORECAST ADJUSTMENTS...AND BETTER DEFINE AN
AREA.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

UPDATE...HALBLAUB
SHORT TERM...ROSSI
LONG TERM...ADP
AVIATION...HALBLAUB
FIRE WEATHER...ADP
Hazardous weather outlook, Feb 26, 4:02 AM CST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
402 AM CST FRI FEB 26 2016

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
271200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
402 AM CST FRI FEB 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

FOR THIS AFTERNOON...EXPECT NEAR-CRITICAL FIRE WEATHER CONDITIONS
TO DEVELOP ACROSS FAR SOUTHWESTERN PORTIONS OF THE LOCAL
AREA...MAINLY WITHIN FURNAS...PHILLIPS...OSBORNE AND ROOKS
COUNTIES...WHERE RELATIVE HUMIDITY VALUES ARE MOST LIKELY TO DROP
TO 25 PERCENT OR LOWER...WITH WINDS GUSTING AT LEAST 20 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FOR SATURDAY AFTERNOON...THE FIRE DANGER WILL BE ELEVATED DUE TO
WARM TEMPERATURES AND BREEZY SOUTHWESTERLY WINDS...WITH NEAR-
CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS NEARLY THE ENTIRE
OUTLOOK AREA. IN ADDITION...OUR NORTH CENTRAL KANSAS COUNTIES
COULD EVEN OBSERVE CRITICAL CONDITIONS...AS RELATIVE HUMIDITY
VALUES DROP TO 20 PERCENT OR LOWER WITH WINDS GUSTING AT LEAST 25
MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ROSSI/ADP

Nearby

Red Flag Warnings in Nebraska, 2016Red Flag Warnings in Kansas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.